Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Memory Problems and Pain
77grace posted:
Hi,I have Chronic pain and recently my Dr. has started me on an anti depressant ,hoping it would help with Pain!I am not new here just have not been around for awhile!
Anyway ,I remember thaT a few of you had simalar problems and i was wondering how long it took to get off the anti depressants and feel somewhat normal again!
I tried to stop it sudenly ,(My Dr. knew) and what a terrible weekend I had!
My memory now is worse and its scarey for me!
I need help!
Love to all 77grace
dfromspencer responded:
Hiya, Grace

I had the same problem, trying to get off the antidepressant. I, i guess i should say my dr., and i wanted to get me off them. So, i had to wean off them over time. It took about one year for me to get down to a small level, enough to finally quit.

I hope yours wasn't that high, and it won't take you as long?

Best wishes!!!

Peter Abaci, MD responded:

Antidepressants have been used in treating pain for quite some time. Historically, certain antidepressants have been used to help in the treatment of nerve pain problems. More recently, antidepressants have started to get used in treating musculoskeletal pain problems like fibromyalgia. Because mood changes like depression often accompany chronic pain, antidepressants frequently get used to treat concurrent depression, as well.

Unfortunately, antidepressants can have significant side effects for the user, and in some cases can leave a person just not feeling like themselves. When the problems and side effects seem to outweigh the benefits, then it is reasonable to talk to your doctor about the best way to wean off of the medication.
77grace replied to Peter Abaci, MD's response:
Hi Dr.Abaci,
Yes,I definatly agree with that!!I forgot to bring my Trazadone on Vacation,1 week and then thought I could stop taking another because I had not been on it very long,Very bad and I felt really strange !
Take care,77grace
77grace replied to dfromspencer's response:
Hi Dennis,
Well I am happy to say that I only took this one antidepressant for about 3 months,I think? So,first while on vacation during the holidays I forgot to bring my Trazadone!I called and spoke with a Dr. and his concern seemed more about my sleep,but the newer one helped my sleep so I thought I would be O.K.but then I ran low on this new one !I asked my Dr. about just stopping and he kinda left it up to me!
Anyway,about 4 days latter after a horrible weekend I asked to taper I am! I do feel better now !
annette030 responded:
Hi, Grace

I have been on a number of different antidepressants over the years, no problem getting off of them, just stopped taking them.

I have little memory of about three months solid though while I was on trazedone I think, I don't take any of them at all anymore, due to the memory problems.

Best of luck to you.

Take care, Annette

Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.